Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 2, 2017Taliaferro County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2017, 2:49 PM EDT for Taliaferro County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2017, 2:49 PM EDT (18:49 UTC)
Expired
Jul 2, 2017, 3:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Taliaferro County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS82 KFFC 021849
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT SUN JUL 2 2017
 
GAZ050-051-021915-
Taliaferro GA-Greene GA-
249 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO AND EASTERN GREENE
COUNTIES UNTIL 315 PM EDT...

At 249 PM EDT...a strong thunderstorm was over Robinson, or 7 miles
west of Crawfordville...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Crawfordville, Union Point, White Plains, Siloam, Sharon, Robinson,
Lyneville, Raytown, Alexander Stephens Park, Sandy Cross and Daniel
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3352 8274 3351 8279 3352 8282 3347 8287
      3344 8285 3344 8294 3345 8295 3346 8300
      3347 8301 3346 8302 3349 8312 3366 8309
      3366 8291 3362 8288 3364 8287 3365 8281
      3361 8275 3361 8272
TIME...MOT...LOC 1849Z 278DEG 17KT 3357 8302 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:32 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 2, 2:32 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Sun Jul 2 2017

.PREV DISCUSSION... /Issued 1121 AM EDT Sun Jul 2 2017/

UPDATE...
Overall forecast trends are on track. Have made a few minor
adjustments to hourly forecast grids through early afternoon based
on latest trends. Starting to see convective initiation over the
far southwest CWA/west-central Georgia. Expect coverage to
increase over the next hour or so.

PREV DISCUSSION... /Issued 724 AM EDT Sun Jul 2 2017/

UPDATE...
Updated for the 12Z Aviation Discussion.

PREV DISCUSSION... /Issued 352 AM EDT Sun Jul 2 2017/

SHORT TERM /Today through Monday/...
Models in agreement with bringing another short wave into the CWA
this afternoon and exiting Monday. Daytime heating should aid in
convection this afternoon with a diminishing trend in the evening.
However with the short wave moving into western GA tonight, will
need to keep pops in the chance category through tonight. The short
wave will move into eastern GA monday and will keep the highest pops
over the eastern part of the CWA. Can't rule out an isolated strong
storm with gusty winds this afternoon, and with a tropical
atmosphere continuing, localized heavy rain remains possible. Local
bias tables indicate guidance temps have been doing pretty good over
the past 5 days and have stayed close to a MAV/MET mix.

17

LONG TERM /Monday Night through Saturday/...
Primary concern in the long term period is location and likelihood
of diurnal convection. Large scale pattern early in the period
defined by large longwave trough over the eastern half of the
CONUS with weak westerlies as far south as AL/GA/SC. Shortwave
over mid-Mississippi valley area by Wednesday fcst to slowly move
east into KY/TN/AL by 00Z Fri. Thru Thurs afternoon, typical
diurnal coverage of SHRA/TSRA likely but could see an increase in
coverage on Friday and Saturday as front associated with shortwave
moves through the state.

For the 4th of July holiday, still appears we will have scattered
SHRA/TSRA with probs/coverage around 30-40 percent in the
afternoon and early evening dropping to around 20-30 percent after
8pm then less than 10 percent after midnight.

Too soon to tell, but 00Z medium range guidance indicating there
is some hope for slightly cooler and drier air moving in next
weekend and early next week as another shortwave digs further
south into the southeast states in NW flow.

SNELSON

&&

.AVIATION...
18Z Update...
FEW-SCT MVFR, BKN VFR present over the area this afternoon with
scattered showers and thunderstorms. Expect convection to largely
dissipate after 00-01z. West winds will be 10kt or less through
the afternoon and again Monday, and 5kt or less overnight. Could
see some patchy fog develop in 08-14z hours, with FEW-SCT IFR or
low MVFR.

//ATL Confidence...18Z Update...
Medium on timing of -TSRA TEMPO this afternoon.
Medium on cloud heights.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  71  89  71 /  40  30  50  30
Atlanta         88  73  88  71 /  50  40  40  20
Blairsville     84  65  84  65 /  40  30  50  30
Cartersville    88  68  89  70 /  50  40  40  20
Columbus        91  74  92  73 /  40  30  40  20
Gainesville     87  71  87  70 /  40  40  50  30
Macon           92  72  91  72 /  40  30  50  30
Rome            88  70  90  70 /  50  40  30  20
Peachtree City  89  72  89  70 /  50  30  40  20
Vidalia         94  75  93  74 /  40  30  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....BDL
AVIATION...31
Hazardous weather outlook, Jul 2, 9:15 AM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
915 AM EDT Sun Jul 2 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
915 AM EDT Sun Jul 2 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered thunderstorms are expected over north and central
Georgia this afternoon and evening. Thunderstorms are likely
to remain below severe levels, although some strong storms
will produce gusty winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of thunderstorms each day, primarily during the
afternoon and evening hours. Thunderstorm chances will increase on
Friday and Saturday as an upper level storm system approaches. Any
storms could be strong with gusty winds as well as locally heavy
rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 2, 2:08 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT SUN JUL 2 2017

GAZ104-106-021845-
Crisp GA-Sumter GA-
208 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND SOUTHEASTERN SUMTER
COUNTIES UNTIL 245 PM EDT...

At 208 PM EDT...a strong thunderstorm was over Cobb, or 10 miles west
of Cordele...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cordele, Arabi, Cobb, East Crisp, Fort Early, Georgia Veterans
Memorial St Pk, Raines, Tremont, Wenona and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3183 8386 3184 8386 3185 8394 3186 8393
      3188 8393 3191 8392 3191 8405 3207 8401
      3207 8398 3205 8398 3205 8397 3203 8396
      3203 8361 3181 8361 3180 8376
TIME...MOT...LOC 1808Z 283DEG 27KT 3197 8395

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 2, 2:17 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT SUN JUL 2 2017

GAZ038-050-021845-
Oglethorpe GA-Greene GA-
217 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 245 PM EDT...

At 217 PM EDT...a strong thunderstorm was over Penfield, or 8 miles
north of Greensboro...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Greensboro, Union Point, Woodville, Maxeys, Penfield, Philomath and
Daniel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3364 8297 3362 8298 3363 8299 3362 8300
      3360 8299 3358 8301 3356 8301 3360 8326
      3378 8325 3380 8298 3378 8298 3373 8295
      3369 8300 3366 8295
TIME...MOT...LOC 1817Z 272DEG 19KT 3370 8318

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 2, 2:20 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT SUN JUL 2 2017

GAZ072-082-083-021845-
Bibb GA-Jones GA-Twiggs GA-
220 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR BIBB...SOUTHEASTERN JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 245 PM EDT...

At 220 PM EDT...a strong thunderstorm was over Payne, or over
Macon...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Macon, Gray, Payne, Payne City, Postell, James, Rutland, Mountain
Springs, Griswoldville, Greenberry Crossroads, Cross Keys, Wesleyan,
Dry Branch, Myricks Mill, Skipperton, Arkwright and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3290 8379 3304 8339 3293 8336 3290 8341
      3278 8334 3272 8373
TIME...MOT...LOC 1820Z 253DEG 25KT 3284 8368

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 2, 2:37 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT SUN JUL 2 2017

GAZ060-061-073-021900-
Putnam GA-Baldwin GA-Hancock GA-
237 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...
NORTHEASTERN BALDWIN AND SOUTHERN HANCOCK COUNTIES UNTIL 300 PM
EDT...

At 237 PM EDT...a strong thunderstorm was near Plant Harlee Branch,
or near Milledgeville...moving east at 35 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Milledgeville, Sparta, Midway-Hardwick, Meriwether, Plant Harlee
Branch, Devereux, Beulah, Underwood, Hardwick, Allenwood and Linton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3320 8286 3313 8290 3311 8295 3311 8297
      3308 8301 3308 8305 3306 8304 3305 8305
      3307 8332 3325 8333 3331 8281 3322 8281
TIME...MOT...LOC 1837Z 268DEG 31KT 3317 8324

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 2, 2:47 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT SUN JUL 2 2017

GAZ106-108-021915-
Crisp GA-Wilcox GA-
247 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND SOUTHWESTERN WILCOX
COUNTIES UNTIL 315 PM EDT...

At 247 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cordele, Rochelle, Arabi, Pitts, East Crisp, Double Run, Tremont,
Wenona, Owensboro, Seville and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3181 8383 3199 8384 3206 8342 3185 8340
      3185 8361 3180 8361
TIME...MOT...LOC 1847Z 265DEG 24KT 3191 8376

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 2, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT SUN JUL 2 2017

GAZ050-051-021915-
Taliaferro GA-Greene GA-
249 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO AND EASTERN GREENE
COUNTIES UNTIL 315 PM EDT...

At 249 PM EDT...a strong thunderstorm was over Robinson, or 7 miles
west of Crawfordville...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Crawfordville, Union Point, White Plains, Siloam, Sharon, Robinson,
Lyneville, Raytown, Alexander Stephens Park, Sandy Cross and Daniel
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3352 8274 3351 8279 3352 8282 3347 8287
      3344 8285 3344 8294 3345 8295 3346 8300
      3347 8301 3346 8302 3349 8312 3366 8309
      3366 8291 3362 8288 3364 8287 3365 8281
      3361 8275 3361 8272
TIME...MOT...LOC 1849Z 278DEG 17KT 3357 8302

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:02 PM EDTSpecial Weather StatementFFCPutnam28 min
Jul 1, 9:08 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton37 min
Jul 1, 10:25 PM EDTSpecial Weather StatementFFCMeriwether, Pike35 min
Jul 2, 12:30 AM EDTFlash Flood WarningFFCBibb, Houston, Peach6 hr
Jul 2, 5:03 AM EDTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more4 hr
Jul 2, 1:35 PM EDTSpecial Weather StatementFFCCrawford25 min
Jul 2, 1:48 PM EDTSpecial Weather StatementFFCSumter27 min
Jul 2, 1:52 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 2, 1:53 PM EDTSpecial Weather StatementFFCTreutlen37 min
Jul 2, 1:58 PM EDTSpecial Weather StatementFFCJones32 min
Jul 2, 2:06 PM EDTSpecial Weather StatementFFCMcDuffie24 min
Jul 2, 2:08 PM EDTSpecial Weather StatementFFCCrisp37 min
Jul 2, 2:17 PM EDTSpecial Weather StatementFFCGreene28 min
Jul 2, 2:20 PM EDTSpecial Weather StatementFFCBibb25 min
Jul 2, 2:37 PM EDTSpecial Weather StatementFFCHancock23 min
Jul 2, 2:47 PM EDTSpecial Weather StatementFFCCrisp, Wilcox28 min
Jul 2, 3:12 PM EDTSpecial Weather StatementFFCWashington33 min
Jul 2, 3:16 PM EDTSpecial Weather StatementFFCTaliaferro, Warren29 min
Jul 2, 3:17 PM EDTSpecial Weather StatementFFCMorgan28 min
Jul 2, 3:26 PM EDTSpecial Weather StatementFFCWilcox49 min
Jul 2, 3:27 PM EDTSpecial Weather StatementFFCClarke, Oconee48 min
Jul 2, 3:28 PM EDTSevere Thunderstorm WarningFFCWarren20 min
Jul 2, 3:38 PM EDTSpecial Weather StatementFFCGlascock52 min
Jul 2, 3:46 PM EDTSpecial Weather StatementFFCPutnam44 min
Jul 2, 3:49 PM EDTSpecial Weather StatementFFCDade26 min
Jul 2, 3:51 PM EDTSpecial Weather StatementFFCJohnson, Laurens39 min
Jul 2, 4:17 PM EDTSpecial Weather StatementFFCCatoosa43 min
Jul 2, 4:20 PM EDTSpecial Weather StatementFFCMadison40 min
Jul 2, 4:22 PM EDTSpecial Weather StatementFFCJefferson23 min
Jul 2, 4:35 PM EDTSpecial Weather StatementFFCLaurens40 min
Jul 2, 4:38 PM EDTSpecial Weather StatementFFCLumpkin, White52 min
Jul 2, 4:43 PM EDTSpecial Weather StatementFFCJefferson32 min
Jul 2, 5:34 PM EDTSpecial Weather StatementFFCWhite26 min
Jul 2, 5:55 PM EDTSpecial Weather StatementFFCForsyth, Hall35 min
Jul 2, 6:04 PM EDTSpecial Weather StatementFFCBanks26 min
Jul 2, 6:33 PM EDTSpecial Weather StatementFFCBanks27 min
Jul 2, 6:54 PM EDTSpecial Weather StatementFFCBarrow, Jackson51 min
Jul 2, 7:17 PM EDTSpecial Weather StatementFFCBarrow28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.